MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAROTID WALLSTENT; STENT, CAROTID

BOSTON SCIENTIFIC CORPORATION CAROTID WALLSTENT; STENT, CAROTID
Model Number M001719050
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the delivery system could not be removed resulting to blood loss.The 75% stenosed target lesion was located in the mildly tortuous and mildly calcified carotid artery.A 10x31,5.9f,135cm carotid wallstent was selected for treatment.However, post successful stent deployment, the delivery system was stuck on the non-boston scientific (non-bsc) guidewire and could not be removed.The delivery system and non-bsc wire were pulled out as one unit, and the wire access was lost.Consequently, the patient experienced blood loss.There was no treatment provided to the patient, as the blood loss was not significant enough to require giving the patient blood.The patient fully recovered, and there were no complications as a result of this event.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the compliant device was returned to our post market quality assurance laboratory.The device was returned loaded on to the customers guidewire and was in a deployed state.The investigator was unable to remove the guidewire from the device while in a fully deployed state.The investigator was unable to retract the stainless-steel shaft and was unable to put the device in a undeployed state.A visual and tactile examination identified no issues with the catheter or delivery system.The device was returned with the stent fully deployed from the delivery system.The deployed stent was not returned for analysis.There were no issues noted with the stent cups or stent holders.This concludes the product analysis.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being submitted to correct the correction/removal reporting # (h9) in section h, device manufacturers only.Device evaluated by mfr: the compliant device was returned to our post market quality assurance laboratory.The device was returned loaded on to the customers guidewire and was in a deployed state.The investigator was unable to remove the guidewire from the device while in a fully deployed state.The investigator was unable to retract the stainless-steel shaft and was unable to put the device in a undeployed state.A visual and tactile examination identified no issues with the catheter or delivery system.The device was returned with the stent fully deployed from the delivery system.The deployed stent was not returned for analysis.There were no issues noted with the stent cups or stent holders.This concludes the product analysis.

Brand Name
CAROTID WALLSTENT
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22170630
Report Number2124215-2025-36610
Device Sequence Number9382722
Product Code NIM
UDI-Device Identifier08714729781127
UDI-Public(01)08714729781127(17)280826(10)35939213
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P050019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001719050
Device Catalogue NumberM001719050
Device Lot Number0035939213
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer07/03/2025
08/04/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date07/30/2025
08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
97434080-FA
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE - SPIDERFX; GUIDEWIRE - SPIDERFX; GUIDEWIRE - SPIDERFX
Patient SexUnknown